Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 237, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 1, 2017, 3:08 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2017, 3:08 PM CDT (20:08 UTC)
- Expired
- Jul 1, 2017, 3:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 155 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 3:12 PM CDT | HAIL 0.25 | Ravenden, AR | PEA TO DIME SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1624 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
369
WUUS54 KMEG 012008
SVRMEG
ARC075-121-012045-
/O.NEW.KMEG.SV.W.0237.170701T2008Z-170701T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
308 PM CDT SAT JUL 1 2017
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Southern Randolph County in eastern Arkansas...
Northwestern Lawrence County in eastern Arkansas...
* Until 345 PM CDT
* At 308 PM CDT, a severe thunderstorm was located over Ravenden, or
10 miles northwest of Black Rock, moving southeast at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Walnut Ridge, Hoxie, Black Rock, Lake Charles State Park, Imboden,
Ravenden, College City, Portia, Ravenden Springs, Annieville,
Powhatan, Shannon, Lauratown, Birdell, Fender, Elnora, Coffman,
Sharum, Manson and Lesterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3625 9132 3624 9126 3630 9126 3635 9121
3619 9087 3597 9107 3621 9135
TIME...MOT...LOC 2008Z 307DEG 18KT 3624 9122
HAIL...1.00IN
WIND...<50MPH
$$2 follow-up statements
014
WWUS54 KMEG 012024
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
324 PM CDT SAT JUL 1 2017
ARC075-121-012045-
/O.CON.KMEG.SV.W.0237.000000T0000Z-170701T2045Z/
Randolph AR-Lawrence AR-
324 PM CDT SAT JUL 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHERN RANDOLPH AND NORTHWESTERN LAWRENCE COUNTIES...
At 324 PM CDT, a severe thunderstorm was located over Imboden, or
near Black Rock, moving southeast at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Public reported dime size hail in Ravenden. Larger hail is
possible with this storm.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Walnut Ridge, Hoxie, Black Rock, Lake Charles State Park, Imboden,
Ravenden, College City, Portia, Ravenden Springs, Annieville,
Powhatan, Shannon, Lauratown, Birdell, Fender, Elnora, Coffman,
Sharum, Manson and Lesterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3625 9132 3624 9126 3630 9126 3635 9121
3619 9087 3597 9107 3621 9135
TIME...MOT...LOC 2024Z 307DEG 18KT 3619 9114
HAIL...1.00IN
WIND...<50MPH
$$
WLC218
WWUS54 KMEG 012040
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
340 PM CDT SAT JUL 1 2017
ARC075-121-012050-
/O.EXP.KMEG.SV.W.0237.000000T0000Z-170701T2045Z/
Randolph AR-Lawrence AR-
340 PM CDT SAT JUL 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RANDOLPH AND
NORTHWESTERN LAWRENCE COUNTIES WILL EXPIRE AT 345 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3625 9132 3624 9126 3630 9126 3635 9121
3619 9087 3597 9107 3621 9135
TIME...MOT...LOC 2040Z 307DEG 18KT 3615 9107
$$
WLCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:04 PM CDT, 4 minutes earlier.
Area forecast discussion, Jul 1, 3:04 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Memphis TN 304 PM CDT Sat Jul 1 2017 .DISCUSSION... Skies remain partly cloudy across the forecast area this afternoon with temperatures in the 80s to around 90 degrees. There are two broken lines of thunderstorms. One line extends from southwest Kentucky through the Missouri bootheel and into north central Arkansas. The other line extends across north Alabama and into central Mississippi. The storms over the northern sections of the forecast area are just ahead of a weak frontal boundary. This boundary is not expected to move much further south so as a result thunderstorm coverage should not increase too much tonight with most of the activity diminishing by sunset. Temperatures will remain on the warm side with lows Sunday morning in the upper 60s to mid 70s. The frontal boundary will start to lift north on Sunday with more scattered thunderstorms expected to develop during the day. Temperatures will remain quite warm with highs in the mid 80s to around 90 degrees. Sunday night will be fairly similar to tonight with some scattered thunderstorms mainly during the evening hours. Monday and Monday night will see very little change in the weather pattern with more thunderstorms possible during the day and into the early evening hours. THe extended period of the forecast from Tuesday through next Saturday sees very little change from what we are seeing today with more scattered thunderstorms mainly during the afternoon and early evening hours. Temperatures will remain near or slight below normal during the extended period. ARS && .AVIATION... 12Z TAFs Showers and thunderstorms are looking less likely this afternoon, especially at JBR and MEM slightly higher chances exist at MKL with the best chance at TUP. Decided to only carry VCTS at TUP with no mention elsewhere. May need to amend to add precip at MKL. Otherwise light west wind is expected. Brief MVFR or IFR vis is likely in association with any on station thunderstorms. Some low clouds and MVFR VIS is possible at MKL and TUP late tonight. 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 1, 3:22 AM CDT, 11 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 322 AM CDT Sat Jul 1 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-021030- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 322 AM CDT Sat Jul 1 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is a Marginal Risk for severe thunderstorms over much of north Mississippi this afternoon. The severe weather risks remain localized damaging winds, large hail, and heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday Additional storm chances are expected through the remainder of the weekend through the middle of next week. Any severe storm potential during this period will remain isolated and localized. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. JLH
In the hours before
Special weather statement, Jul 1, 2:47 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Memphis TN
247 PM CDT SAT JUL 1 2017
ARZ008-017-012030-
Lawrence AR-Randolph AR-
247 PM CDT SAT JUL 1 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 330 PM CDT
FOR...
Central Lawrence County in eastern Arkansas...
Southern Randolph County in eastern Arkansas...
At 247 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Ravenden, or 14
miles northwest of Black Rock, moving southeast at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in central Lawrence and southern Randolph Counties should
monitor this storm closely.
LAT...LON 3623 9135 3623 9133 3624 9133 3624 9126
3633 9126 3634 9128 3636 9128 3638 9126
3616 9081 3615 9081 3614 9076 3611 9077
3608 9082 3603 9084 3591 9095 3621 9135
TIME...MOT...LOC 1947Z 307DEG 25KT 3627 9126
WLCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:47 PM CDT | Special Weather Statement | MEG | Lawrence | 43 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.